Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 95, NWS Albany, NY

July 13, 2014Ulster County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 13, 2014, 6:16 PM EDT for Ulster County, New York. It was in force for 59 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2014, 6:16 PM EDT (22:16 UTC)
Expired
Jul 13, 2014, 7:15 PM EDT
In force
59 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Ulster County, NY

The radar

The Albany radar (KENX), 103 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 6:46 PM EDTTSTM WND DMGNapanoch, NYTREE ON A HOUSE AT 34 OLD LACKAWACK ROAD
Jul 13, 6:50 PM EDTTSTM WND DMGNapanoch, NYTREES AND WIRES DOWN AT 39 ROUTE 55
Jul 13, 6:55 PM EDTTSTM WND DMG1 Se Ellenville, NYTREES DOWN BLOCKING ROAD ACROSS NY ROUTE 52. TIME ESTIMATED BY RADAR
Jul 13, 7:00 PM EDTTSTM WND DMG1 Se Ellenville, NYTREES DOWN BLOCKING ROAD ACROSS NY ROUTE 52
Jul 13, 7:00 PM EDTTSTM WND DMGEllenville, NYUTILITY POLE SNAPPED WITH WIRES DOWN AT 826 OAK RIDGE ROAD.
Jul 13, 7:15 PM EDTTSTM WND DMGClintondale, NYTREES AND WIRES DOWN AT CRESCENT AVENUE.
Jul 13, 7:15 PM EDTTSTM WND DMGGardiner, NYTREES AND WIRES DOWN AT ROUTE 32.
Jul 13, 7:18 PM EDTTSTM WND DMGGardiner, NYTREE AND WIRES DOWN. PHILLIES BRIDGE ROAD.
Jul 13, 7:20 PM EDTTSTM WND DMGMilton, NYTREE DOWN ON HOUSE AT RIDGECREST ROAD. TIME ESTIMATED BY RADAR
Jul 13, 7:20 PM EDTTSTM WND DMGModena, NYTREES DOWN
Jul 13, 7:25 PM EDTTSTM WND DMGHighland, NYTREES AND WIRES DOWN IN THE ROAD AT INTERSECTION OF ROUTES 44 AND 55.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

463 
WUUS51 KALY 132216
SVRALY
NYC111-132315-
/O.NEW.KALY.SV.W.0095.140713T2216Z-140713T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
616 PM EDT SUN JUL 13 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...NEW PALTZ...ELLENVILLE...

* UNTIL 715 PM EDT

* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES WEST OF NAPANOCH...OR
  NEAR LOCH SHELDRAKE...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NAPANOCH AND ELLENVILLE BY 640 PM EDT...
  KERHONKSON BY 650 PM EDT...
  8 MILES NORTH OF WALLKILL BY 705 PM EDT...
  NEW PALTZ...MODENA...7 MILES SOUTH OF TILLSON AND 8 MILES NORTH OF
  PLATTEKILL BY 710 PM EDT...
  HIGHLAND BY 715 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4162 7425 4162 7426 4162 7428 4163 7440
      4166 7442 4174 7458 4175 7458 4183 7450
      4184 7395 4163 7394 4163 7395 4159 7395
TIME...MOT...LOC 2216Z 272DEG 26KT 4174 7460

$$

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:55 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 13, 4:55 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
455 PM EDT SUN JUL 13 2014

.SYNOPSIS...
WITH WARM HUMID AIR IN PLACE ACROSS THE AREAS...A SERIES OF FRONTAL
SYSTEMS WILL MOVE ACROSS THE AREA THROUGH TUESDAY WITH BOUTS OF
SHOWERS AND SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BE STRONG
AND PRODUCE HEAVY RAINFALL. OUR WEATHER WILL IMPROVE MIDWEEK AS IT
TURNS COOLER AND LESS HUMID.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 430 PM EDT...NUMEROUS SHOWERS WITH EMBEDDED TSTMS MUCH OF THE
REGION WEST OF I-87. THE SHRA WILL SPREAD OVER REST OF THE FCA BY 7
OR 8 PM...WITH MOST TSTMS OCCURRING FROM ALBANY SOUTH.

SO EXPECT A WARM AND HUMID EVNG WITH SHOWERS AND SCT TSTMS. WITH
PWATS AS HIGH AS THEY ARE...HEAVY DOWNPOURS ARE POSSIBLE IN SOME
SHRA/TSTMS. FORTUNATELY WE ARE IN A FAST FLOW THROUGH OUT THE
ATMOS...AND INDIVIDUAL CELLS SHOULD KEEP MOVING ALONG AND NOT LINGER
FOR LONG IN ANY ONE PLACE.

LATER TONIGHT...THE WEAK CDFNT WILL PUSH INTO THE FCA FM THE
NW...THEN DRIFT SLOWLY SOUTH OVERNIGHT...STALLING ESE-WSW FM S NEW
ENG INTO PA AS IT BCMS PARALLEL TO THE 500 HPA FLOW. ITS IMPACTS
WILL BE LARGELY A WIND SHIFT AND A SLIGHT DCR IN TD. OVERNIGHT A
BUBBLE SFC HIGH FORMS OVER NYS. -SHRA ACTIVITY WILL END FM NW TO SE
OVERNIGHT..WITH MDL SUITE SUGGESTING SOME DRYING. HWVR MOST OF THIS
IS ALOFT...LLVL MOISTURE WILL REMAIN IN LIGHT SFC FLOW...WITH TD IN
MID TO UPPER 60S...AND AREAS OF LOW CLOUDS AND FOG WILL FORM
OVERNIGHT.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
THERE WILL BE A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS
THROUGH AT LEAST TUESDAY EVENING.

AS THE DEEP CUTOFF UPPER LEVEL LOW SLOWLY SPINS ACROSS THE MIDWEST
AND GREAT LAKES REGION...A SFC COLD FRONT WILL SLOWLY APPROACH OUR
AREA FROM THE WEST. WITH A CONTINUED MOIST SOUTHERLY FLOW AHEAD OF
THIS SYSTEM...THERE WILL BE SHOWERS AND THUNDERSTORMS AFFECTING OUR
REGION FOR THE NEXT 60 HOURS UNTIL THE COLD FRONT CAN CROSS THROUGH
OUR AREA. IT IS STILL UNCLEAR EXACTLY WHEN THIS COLD FRONTAL PASSAGE
WILL OCCUR...AS THE MODELS ARE STILL NOT IN TOTAL AGREEMENT...BUT IT
LOOKS TO BE SOMETIME BETWEEN LATE TUESDAY AND EARLY WEDNESDAY
MORNING.

BEFORE THEN...REPEATED ROUNDS OF SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED. WITH PWATS REMAINING HIGH...THERE WILL BE A CONTINUED
THREAT FOR HEAVY RAINFALL WITH ANY THUNDERSTORM...AND POTENTIALLY
FLASH FLOODING. WITH EXPECTED CLOUD COVER...INSTABILITY WILL BE
LIMITED...SO THE SEVERE POTENTIAL IS NOT VERY HIGH. THE BEST CHANCE
FOR ORGANIZED AREAS OF HEAVY RAIN WITH THUNDERSTORMS WILL BE TUESDAY
AND EARLY TUESDAY NIGHT...WHICH IS STILL TOO FAR OUT TO CONSIDER ANY
FLOOD WATCHES.

SOME SHOWERS MAY LINGER INTO WEDNESDAY MORNING OVER THE EASTERN
ZONES...OTHERWISE WEDNESDAY WILL SEE DECREASING CLOUDS AND LESS
HUMID AND COOLER AIR MOVING IN.

HIGHS MONDAY WILL BE IN THE MID 70S TO MID 80S. LOWS MONDAY NIGHT IN
THE UPPER 50S AND 60S. HIGHS TUESDAY IN THE MID 70S TO MID 80S ONCE
AGAIN. LOWS TUESDAY NIGHT IN THE 50S NORTH AND WEST...UPPER 50S AND
60S SOUTH AND EAST. HIGHS WEDNESDAY GENERALLY IN THE UPPER 60S AND
70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THIS WILL BE A MAINLY DRY STRETCH OF WEATHER...WITH SPRAWLING HIGH
PRESSURE IN PLACE...AND LOW PRESSURE NO CLOSER THAN CAPE HATTERAS AT
ANY TIME DURING THE PERIOD.  HIGH TEMPERATURES WILL CLIMB EACH
DAY...STARTING OUT WITH HIGHS ON THURSDAY FROM THE UPPER 60S TO
AROUND 80 DEGREES...AND FINISHING WITH HIGHS ON SUNDAY FROM THE MID
70S TO MID 80S.  LOWS WEDNESDAY AND THURSDAY NIGHTS WILL RANGE FROM
THE MID 40S TO UPPER 50S...THEN FRIDAY NIGHT WILL BEGIN A MILDER
TREND...WITH LOWS SATURDAY NIGHT FROM MAINLY THE MID 50S TO LOWER
60S.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
FLYING CONDITIONS WILL GRADUALLY DETERIORATE THROUGHOUT THE
AFTERNOON FROM VFR TO MVFR...BEFORE MVFR/IFR FLYING CONDITIONS
PERSIST TONIGHT.

THIS AFTERNOON...AS A FRONTAL BOUNDARY CONTINUES TO APPROACH THE
REGION...SHOWERS AHEAD OF IT WILL MOVE ACROSS THE REGION THROUGHOUT
THE AFTERNOON HOURS. WHILE THERE COULD BE AN EMBEDDED THUNDERSTORM
WITH THE SHOWERS...HAVE LEFT IT OUT OF THE TAFS AS SIGNIFICANT CLOUD
COVER WILL LIMIT ANY CHANCES FOR GREATER THUNDERSTORM COVERAGE. WILL
AMEND TAFS AS NEEDED IF THUNDERSTORM POTENTIAL INCREASES. AS THESE
SHOWERS APPROACH RAINFALL MAY BE HEAVY AT TIMES REDUCING FLYING
CONDITIONS TO LOW-END MVFR. HAVE PLACED SHOWERS IN TEMPO GROUPS AT
THE TAF SITES AS COVERAGE WILL BE SCATTERED.

OUTSIDE OF THE SHOWERS...A MARINE LAYER AND ACCOMPANYING LOW STRATUS
HAS WORKED ITS WAY NORTH UP THE HUDSON VALLEY WITH MVFR CEILINGS AT
ALL THE TAF SITES EXCEPT KALB...AND EVEN IFR VISIBILITIES AT KPSF.
EXPECT MVFR CEILINGS TO OCCUR THIS AFTERNOON AT KALB AS
WELL...ESPECIALLY IN THE PRESENCE OF SHOWERS. WINDS WILL OUT OF THE
SOUTH/SOUTHWEST AND GUSTY AT TIMES...8-14 KNOTS WITH OCCASIONAL
GUSTS OF 18-14 KNOTS.

TONIGHT INTO MONDAY...ANY LINGERING SHOWERS SHOULD MOVE EAST OF THE
REGION SHORTLY AFTER 00Z LEAVING BEHIND PLENTY OF LOW-LEVEL MOISTURE
AND CLOUD COVER IN VICINITY OF THE FRONTAL BOUNDARY. THIS FRONTAL
BOUNDARY WILL REMAIN NEAR THE REGION DURING THE OVERNIGHT HELPING TO
CREATE STAGNANT LOW-LEVELS THAT WILL FAVOR MVFR/IFR LOW STRATUS/FOG.
WHILE CEILINGS MAY OCCASIONALLY BOUNCE BETWEEN IFR/MVFR...THE
GREATEST THREAT FOR PERSISTENT IFR CEILINGS WILL BE AT KGFL...KPOU
AND KPSF.

FLYING CONDITIONS SHOULD GRADUALLY IMPROVE DURING THE MORNING HOURS
MONDAY ALTHOUGH MVFR CEILINGS MAY LINGER THROUGH THE MORNING HOURS
AT KPOU AND KPSF. WINDS OVERNIGHT WILL BECOME LIGHT AND VARIABLE
OVERNIGHT BEFORE BECOMING SOUTH/SOUTHWESTERLY MONDAY AT 5-10 KNOTS.

OUTLOOK...

MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
WEDNESDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
WEDNESDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
THURSDAY: LOW OPERATIONAL IMPACT.  NO SIG WX.
THURSDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT.  NO SIG WX.

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL BE LIMITED OVER THE NEXT FEW DAYS. A
SLOW MOVING FRONTAL SYSTEM WILL BRING SEVERAL OPPORTUNITIES FOR
SHOWERS AND LOCALLY HEAVY THUNDERSTORMS BETWEEN TODAY AND TUESDAY.
RH VALUES WILL GENERALLY REMAIN ABOVE 60 PERCENT THROUGH MONDAY
NIGHT.

&&

.HYDROLOGY...
A SLOW MOVING FRONTAL SYSTEM WILL BRING REPEATED ROUNDS OF SHOWERS
AND THUNDERSTORMS TO THE REGION THROUGH TUESDAY NIGHT.

WITH PWAT VALUES NEAR TWO INCHES...THERE WILL BE A RISK FOR LOCALLY
HEAVY RAINFALL WITHIN ANY THUNDERSTORM. AT THE VERY LEAST...RAINFALL
RATES WILL BE HIGH ENOUGH TO CAUSE FLOODING OF SMALL STREAMS...POOR
DRAINAGE...LOW LYING AND URBAN AREAS. IF REPEATED THUNDERSTORMS
TRACK OVER THE SAME LOCATION WITHIN A SHORT PERIOD OF TIME...FLASH
FLOODING WILL BE POSSIBLE...ESPECIALLY WITHIN ANY URBAN LOCATIONS.

ONCE THE COLD FRONT PASSES THROUGH THE AREA SOMETIME LATE TUESDAY
NIGHT INTO WEDNESDAY MORNING...THE THREAT FOR HEAVY RAIN WILL END
AND COOLER AND LESS HUMID AIR WILL WORK INTO OUR REGION FOR THE
REMAINDER OF THE WEEK. THIS WILL ALLOW FOR ANY HIGH WATER TO
RECEDE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER
NEAR TERM...SNYDER
SHORT TERM...GJM
LONG TERM...ELH
AVIATION...IRL
FIRE WEATHER...FRUGIS
HYDROLOGY...FRUGIS/SNYDER
Hazardous weather outlook, Jul 13, 4:25 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EDT SUN JUL 13 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-141100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
425 PM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING...ESPECIALLY
SOUTH OF THE MOHAWK VALLEY IN NEW YORK...AND ACROSS BERKSHIRE AND
LITCHFIELD COUNTIES. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAIN...WHICH MAY LEAD TO FLOODING OF URBAN...POOR
DRAINAGE AND LOW LYING AREAS. THUNDERSTORMS MAY ALSO PRODUCE GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE A CONTINUED THREAT FOR THUNDERSTORMS ON MONDAY AND
TUESDAY. THUNDERSTORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING
HEAVY RAINFALL. FLASH FLOODING WILL BE POSSIBLE FOR AREAS THAT
SEE REPEATED THUNDERSTORM ACTIVITY...ESPECIALLY TUESDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 13, 4:09 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
409 PM EDT SUN JUL 13 2014

NYZ047-132045-
SCHOHARIE NY-
409 PM EDT SUN JUL 13 2014

...STRONG THUNDERSTORMS IN

  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 40
MPH...OCCASIONAL LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SUMMIT TO JEFFERSON TO 15 MILES
SOUTHWEST OF JEFFERSON...AND MOVING EAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
RICHMONDVILLE BY 415 PM EDT
NORTH BLENHEIM AND BREAKABEEN BY 425 PM EDT
MIDDLEBURGH AND GILBOA BY 435 PM EDT

LAT...LON 4256 7468 4262 7464 4267 7464 4266 7422
      4246 7428 4237 7445 4237 7451 4241 7461
      4251 7471 4253 7471
TIME...MOT...LOC 2008Z 266DEG 32KT 4256 7464 4244 7462
          4234 7479

JPV
Special weather statement, Jul 13, 4:42 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
442 PM EDT SUN JUL 13 2014

NYZ058-063-132130-
WESTERN GREENE NY-WESTERN ULSTER NY-
442 PM EDT SUN JUL 13 2014

...A STRONG THUNDERSTORM IN

  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...OCCASIONAL
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 16 MILES WEST OF
WOODLAND VALLEY CAMPGROUND...OR ABOUT 16 MILES NORTH OF
GRAHAMSVILLE...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
WOODLAND VALLEY CAMPGROUND BY 510 PM EDT
PHOENICIA AND 9 MILES NORTH OF WEST SHOKAN BY 515 PM EDT
LANESVILLE AND MOUNT TREMPER BY 520 PM EDT
KENNETH L WILSON CAMPGROUND AND 8 MILES SOUTH OF HUNTER BY 530 PM EDT

RAINFALL AMOUNTS OF AROUND AN INCH WILL RESULT IN PONDING OF WATER
ON ROADS...POOR DRAINAGE LOCATIONS AND OTHER LOW LYING AREAS.

LAT...LON 4212 7456 4215 7453 4215 7451 4217 7446
      4220 7454 4222 7453 4231 7423 4197 7413
      4195 7464 4200 7475 4203 7476
TIME...MOT...LOC 2040Z 264DEG 23KT 4207 7462

JPV
Special weather statement, Jul 13, 5:00 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
500 PM EDT SUN JUL 13 2014

NYZ047-051-052-058-059-132130-
SCHOHARIE NY-WESTERN ALBANY NY-EASTERN ALBANY NY-EASTERN GREENE NY-
WESTERN GREENE NY-
500 PM EDT SUN JUL 13 2014

...A STRONG THUNDERSTORM IN

  SOUTHEAST SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHWEST ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN GREENE COUNTY IN EAST CENTRAL NEW YORK...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...OCCASIONAL
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR PRESTON
HOLLOW...OR ABOUT 14 MILES NORTH OF HUNTER...AND MOVING EAST AT 25
MPH.

THE THUNDERSTORM WILL BE NEAR...
PRESTON HOLLOW BY 505 PM EDT
7 MILES SOUTH OF WESTERLO BY 530 PM EDT

RAINFALL AMOUNTS OF ONE HALF TO ONE INCH WILL RESULT IN PONDING OF
WATER ON ROADS...POOR DRAINAGE LOCATIONS AND OTHER LOW LYING AREAS.

LAT...LON 4252 7400 4232 7398 4234 7437 4249 7439
TIME...MOT...LOC 2100Z 267DEG 22KT 4240 7426

JPV
Special weather statement, Jul 13, 5:27 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
527 PM EDT SUN JUL 13 2014

NYZ058>061-063>066-132230-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
527 PM EDT SUN JUL 13 2014

...STRONG THUNDERSTORMS IN

  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 30 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM LIVINGSTON TO 20 MILES WEST OF WOODLAND VALLEY
CAMPGROUND...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
CATSKILL TO 11 MILES EAST OF ROSCOE...AND MOVING EAST AT 40 MPH.

RAINFALL AMOUNTS OF AROUND AN INCH OR MORE WILL RESULT IN PONDING OF
WATER ON ROADS...POOR DRAINAGE LOCATIONS AND OTHER LOW LYING AREAS.

THUNDERSTORMS WILL BE NEAR...
SAUGERTIES AND CLERMONT BY 540 PM EDT
KENNETH L WILSON CAMPGROUND...WOODSTOCK...WEST SHOKAN AND CLERMONT BY
545 PM EDT
OLIVEBRIDGE BY 550 PM EDT
WEST HURLEY AND COPAKE BY 555 PM EDT
COPAKE BY 600 PM EDT

LAT...LON 4207 7466 4212 7456 4215 7453 4215 7451
      4217 7446 4218 7447 4222 7421 4225 7350
      4195 7354 4190 7453 4198 7471
TIME...MOT...LOC 2126Z 268DEG 47KT 4215 7373 4199 7465

GJM
Special weather statement, Jul 13, 5:55 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
555 PM EDT SUN JUL 13 2014

CTZ001-MAZ025-NYZ060-061-065-066-132300-
NORTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
555 PM EDT SUN JUL 13 2014

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR CLERMONT...
OR ABOUT 7 MILES EAST OF SAUGERTIES...AND MOVING EAST AT 30 MPH.

RAINFALL AMOUNTS OF AROUND AN INCH WILL RESULT IN PONDING OF WATER
ON ROADS...POOR DRAINAGE LOCATIONS AND OTHER LOW LYING AREAS.

THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF PINE PLAINS BY 605 PM EDT
ANCRAM BY 610 PM EDT
COPAKE BY 620 PM EDT
SHEFFIELD...ASHLEY FALLS...EDDY FIELD AND CANAAN BY 640 PM EDT
8 MILES NORTH OF NORFOLK BY 650 PM EDT
SANDISFIELD AND 6 MILES SOUTHWEST OF OTIS BY 700 PM EDT

LAT...LON 4195 7393 4221 7384 4227 7308 4211 7306
      4209 7307 4207 7305 4199 7304
TIME...MOT...LOC 2154Z 262DEG 27KT 4205 7379

GJM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 4:09 PM EDTSpecial Weather StatementALYSchoharie36 min
Jul 13, 4:42 PM EDTSpecial Weather StatementALYUlster48 min
Jul 13, 5:00 PM EDTSpecial Weather StatementALYGreene30 min
Jul 13, 5:27 PM EDTSpecial Weather StatementALYUlster63 min
Jul 13, 5:55 PM EDTSpecial Weather StatementALYColumbia65 min
Jul 13, 6:07 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess53 min
Jul 13, 7:00 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster60 min
Jul 13, 7:44 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Ulster4 hr
Jul 13, 7:55 PM EDTSevere Thunderstorm WarningALYDutchess65 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.